Alert archive / Kansas / Red Flag Warnings in 2016

Red Flag Warning 10, NWS Hastings, NE

April 6, 20164 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this red flag warning at Apr 6, 2016, 3:48 AM CDT for 4 counties in Nebraska; 6 counties in Kansas. It took effect at Apr 6, 2016, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2016, 3:48 AM CDT (08:48 UTC)
In effect from
Apr 6, 2016, 1:00 PM CDT
Expired
Apr 6, 2016, 7:00 PM CDT
In force
6 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE

The radar

The Grand Island radar (KUEX), 75 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2543 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

424 
WWUS83 KGID 060848
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
348 AM CDT WED APR 6 2016

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...

.LOW RELATIVE HUMIDITY WILL COMBINE WITH GUSTY NORTHWEST WINDS TO
CAUSE CRITICAL FIRE WEATHER CONDITIONS. 

KSZ005>007-017>019-NEZ072-082>084-061700-
/O.NEW.KGID.FW.W.0010.160406T1800Z-160407T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-FURNAS-HARLAN-
FRANKLIN-
348 AM CDT WED APR 6 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 005...006...007...017...018...019...072...082...
083 AND 084...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER 
  ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN.

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUST TO 45 MPH. 

* RELATIVE HUMIDITY...AROUND 20 PERCENT	

* IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT 
  EXTREME FIRE BEHAVIOR...AND WILL BE DIFFICULT TO CONTAIN. USE 
  CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A 
  FIRE. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
021 
WWUS83 KGID 061700
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1200 PM CDT WED APR 6 2016

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...

.LOW RELATIVE HUMIDITY WILL COMBINE WITH GUSTY NORTHWEST WINDS TO
CAUSE CRITICAL FIRE WEATHER CONDITIONS.

KSZ005>007-017>019-NEZ072-082>084-070000-
/O.CON.KGID.FW.W.0010.160406T1800Z-160407T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-FURNAS-HARLAN-
FRANKLIN-
1200 PM CDT WED APR 6 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
005...006...007... 017...018...019...072...082...083 AND 084...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... 
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER 
  ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. 

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUST TO 45 MPH.

* RELATIVE HUMIDITY...AROUND 20 PERCENT

* IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT 
  EXTREME FIRE BEHAVIOR...AND WILL BE DIFFICULT TO CONTAIN. USE 
  CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A 
  FIRE. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HALBLAUB
167 
WWUS83 KGID 061701 CCA
RFWGID

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
1201 PM CDT WED APR 6 2016

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...

.LOW RELATIVE HUMIDITY WILL COMBINE WITH GUSTY NORTHWEST WINDS TO
CAUSE CRITICAL FIRE WEATHER CONDITIONS.

KSZ005>007-017>019-NEZ072-082>084-070000-
/O.COR.KGID.FW.W.0010.160406T1800Z-160407T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-FURNAS-HARLAN-
FRANKLIN-
1201 PM CDT WED APR 6 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
005...006...007... 017...018...019...072...082...083 AND 084...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... 
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER 
  ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. 

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* RELATIVE HUMIDITY...15 TO 20 PERCENT

* IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT 
  EXTREME FIRE BEHAVIOR...AND WILL BE DIFFICULT TO CONTAIN. USE 
  CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A 
  FIRE. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HALBLAUB
487 
WWUS83 KGID 061957
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
257 PM CDT WED APR 6 2016

...RED FLAG WARNING CONTINUES THROUGH EARLY THIS EVENING...

...FIRE WEATHER WATCH ISSUED FOR ALL FIRE WEATHER ZONES THU...

.DRY FUELS...WINDY CONDITIONS...AND LOW RELATIVE HUMIDITY LEVELS
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND
POSSIBLY AGAIN TOMORROW AFTERNOON.

KSZ005>007-017>019-NEZ072-082>084-071000-
/O.NEW.KGID.FW.A.0005.160407T1700Z-160408T0100Z/
/O.CON.KGID.FW.W.0010.000000T0000Z-160407T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-FURNAS-HARLAN-
FRANKLIN-
257 PM CDT WED APR 6 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
005...006...007... 017...018...019...072...082...083 AND 084...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR WINDS AND VERY LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 005...006...007...017...018...019...072...082
...083 AND 084...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... 
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER 
  ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. 

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* RELATIVE HUMIDITY...15 TO 20 PERCENT

* IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT 
  EXTREME FIRE BEHAVIOR...AND WILL BE DIFFICULT TO CONTAIN. USE 
  CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A 
  FIRE. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NEZ039>041-046>049-060>064-073>077-085>087-071000-
/O.NEW.KGID.FW.A.0005.160407T1700Z-160408T0100Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-WEBSTER-
NUCKOLLS-THAYER-
257 PM CDT WED APR 6 2016

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR WINDS AND VERY LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 039...040...041...046...047...048...049...060
...061...062...063...064...073...074...075...076...077...085...086
AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 039...040...041...046... 
  047...048...049...060...061...062...063...064...073...074... 
  075...076...077...085...086 AND 087. 

* WIND...NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY...AROUND 20 PERCENT.

* IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT 
  EXTREME FIRE BEHAVIOR...AND WILL BE DIFFICULT TO CONTAIN. USE 
  CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A 
  FIRE. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

HALBLAUB
580 
WWUS83 KGID 062359
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
659 PM CDT WED APR 6 2016

...FIRE WEATHER WATCH FOR ALL FIRE WEATHER ZONES THURSDAY...

.DRY FUELS...WINDY CONDITIONS...AND LOW RELATIVE HUMIDITY LEVELS
WILL RESULT IN POSSIBLE CRITICAL FIRE WEATHER CONDITIONS THURSDAY
AFTERNOON. 

KSZ005>007-017>019-NEZ072-082>084-070800-
/O.EXP.KGID.FW.W.0010.000000T0000Z-160407T0000Z/
/O.CON.KGID.FW.A.0005.160407T1700Z-160408T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-FURNAS-HARLAN-
FRANKLIN-
659 PM CDT WED APR 6 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 005...006...007...017...018...019...072...
082...083 AND 084...
...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR FIRE
WEATHER ZONES 005...006... 007...017...018...019...072...082...083
AND 084...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER 
  ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN.

* WINDS THURSDAY: NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* RELATIVE HUMIDITY THURSDAY:...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT 
  EXTREME FIRE BEHAVIOR...AND WILL BE DIFFICULT TO CONTAIN. USE 
  CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A 
  FIRE. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NEZ039>041-046>049-060>064-073>077-085>087-070800-
/O.CON.KGID.FW.A.0005.160407T1700Z-160408T0100Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-WEBSTER-
NUCKOLLS-THAYER-
659 PM CDT WED APR 6 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 039...040...041...046...047...048...049...
060...061...062...063...064...073...074...075...076...077...085...
086 AND 087...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... 
  FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... 
  FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...
   FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...
  FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...
  FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...
  FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 073 PHELPS...
  FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...
  FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...
  FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS 
  AND FIRE WEATHER ZONE 087 THAYER.

* WIND...NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY...AROUND 20 PERCENT.

* IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT 
  EXTREME FIRE BEHAVIOR...AND WILL BE DIFFICULT TO CONTAIN. USE 
  CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A 
  FIRE. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Apr 6, 3:21 AM CDT, 27 minutes earlier.

Area forecast discussion, Apr 6, 3:21 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
321 AM CDT WED APR 6 2016

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 319 AM CDT WED APR 6 2016

SATELLITE AND OBSERVATIONS SHOW MID AND HIGH CLOUDS OVER MUCH OF THE
FORECAST AREA THIS MORNING. IN THE AREA WHERE THE CLOUDS ARE MOVING
OUT THERE IS AN AREA OF LOWER TO MID LEVEL CLOUDS MOVING IN.

THERE IS A GOOD PRESSURE GRADIENT ACROSS THE AREA TODAY. THE WINDS
ALOFT ARE AROUND 45 KTS AT 850MB THIS MORNING. EXPECT MIXING TO BE
ABOVE 800MB AND WINDS CONTINUE TO BE AROUND 35 KTS AT THAT LEVEL.
WINDY CONDITIONS ARE EXPECTED THROUGH THE DAY. WITH THE CURRENT
TREND IN THE LOWER CLOUDS MOVING INTO THE AREA THIS MORNING HAVE
INCREASED SKY COVER FOR A TIME TODAY. THERE ARE A FEW BREAKS FURTHER
TO THE NORTHWEST SO EXPECT IT TO BREAK UP DURING THE MORNING AS THE
SUN COMES OUT.

TEMPERATURES WILL WARM INTO THE 60S FOR MOST LOCATIONS TODAY. THE
WARM TEMPERATURES WILL CAUSE RELATIVE HUMIDITY LEVELS THIS AFTERNOON
TO DROP...ESPECIALLY IN THE SOUTHWEST PORTION OF THE AREA. WILL
CONTINUE TO MENTION THE NEAR CRITICAL FIRE WEATHER CONDITIONS IN THE
HWO. WILL HAVE TO WATCH A FEW COUNTIES THIS AFTERNOON. HAVE NOT WENT
WITH A RED FLAG WARNING AT THIS TIME. THE WINDS SHOULD START TO
DIMINISH A LITTLE THIS AFTERNOON AND COULD KEEP FROM REACHING THE
CRITERIA FOR THREE HOURS.

TONIGHT THE NORTH WINDS WILL CONTINUE...BUT THE GRADIENT WEAKENS AND
WINDS ALOFT ALSO DIMINISH. TEMPERATURES WILL REMAIN MILD.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 319 AM CDT WED APR 6 2016

THERE ARE FEW CHANGES IN GENERAL TO THE MID/LONG TERM FORECAST.
STRONG WINDS ON THURSDAY...TEAMED WITH SUB 25% RELATIVE HUMIDITY
VALUES SUPPORT AN INCREASED FIRE WEATHER RISK. SOME CONCERN FOR RED
FLAG CONDITIONS IF DEWPOINTS DROP MUCH MORE AND THIS WILL NEED TO BE
WATCHED AND REFINED.

BACK DOOR FRONT STILL ON TARGET FOR FRIDAY ACROSS THE AREA...BUT
WILL BE DRY AND STILL A NICE DAY. COOL MORNING LOWS IN SOME AREAS
FRIDAY AND SATURDAY MORNING MAY POSE SOME RISK FOR EARLY SEASON
PLANT DEVELOPMENT IN SOUTHERN PARTS OF THE FORECAST AREA. LOWS
COULD BE 3 TO 6 DEGREES BELOW NORMAL IN THOSE AREAS BOTH DAYS.

AFTER A COOLISH START SATURDAY...LOOK FOR TEMPERATURES TO WARM IN
THE AFTERNOON...AND WARM FURTHER SUNDAY THANKS TO A BRIEF PERIOD
OF UPPER RIDGING. THAT PRECEDES A FRONTAL BOUNDARY SUNDAY EVENING
PUSHING THROUGH THE AREA. UPPER LEVEL LOW PRESSURE SINKS INTO THE
GREAT LAKES TO PUSH THE FRONT SOUTH INTO KANSAS. APPEARS A WAVE
WILL SLIDE EAST FROM THE ROCKIES VIA A SPLIT FLOW OVER THE WESTERN
U.S. AND ROLL ALONG THE FRONT ZONE. THE FAVORED AREA NOW IS ACROSS
KANSAS AND THAT IS WHERE THE HIGHEST RAIN CHANCES ARE AT THIS
POINT...BUT ITS STILL A BIT OF A MOVING TARGET LOCATION WISE. TIMING
REMAINS CONSISTENT THOUGH AND FOCUSED ON SUNDAY NIGHT AND MONDAY.

ALTHOUGH NOT IN FULL AGREEMENT BY ANY MEANS...MID WEEK TRENDS
NEXT WEEK SUGGEST A TROUGH OVER THE INTERMOUNTAIN WEST MAY
START TO FOCUS IMPROVED PRECIPITATION CHANCES IN OUR AREA. ITS EARLY
THOUGH...AND THE PATTERN DOESN/T APPEAR OVERLY PROGRESSES DESPITE
ITS POTENTIAL FOR CHANGE.

&&

.AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1211 AM CDT WED APR 6 2016

THE MAIN CONCERN FOR THE PERIOD WILL BE WINDS. NORTHWEST WINDS ARE
EXPECTED TO BE GUSTY THROUGH THE NIGHT AND INTO THE DAY TIME HOURS
ON WEDNESDAY. WINDS WILL DIMINISH DURING THE NIGHT. THERE WILL BE
MID AND HIGH LEVEL CLOUDS THAT DECREASE THROUGH THE DAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...JCB
LONG TERM...MORITZ
AVIATION...JCB
Hazardous weather outlook, Apr 5, 10:01 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1001 PM CDT TUE APR 5 2016

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
070315-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1001 PM CDT TUE APR 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE NEAR CRITICAL
FIRE WEATHER CONDITIONS ON WEDNESDAY AND THURSDAY AFTERNOON WITH
GUSTS OVER 45 MPH POSSIBLE. THE NEXT CHANCE FOR A FEW
THUNDERSTORMS WILL BE SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Apr 6, 3:11 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
311 AM CDT WED APR 6 2016

NEZ039>041-046>049-060>064-072>077-082>087-061300-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...ORD...GREELEY...SPALDING...SCOTIA...
WOLBACH...FULLERTON...GENOA...LOUP CITY...SHERMAN RESERVOIR...
LITCHFIELD...ST. LIBORY...CENTRAL CITY...STROMSBURG...OSCEOLA...
SHELBY...POLK...LEXINGTON...COZAD...WILLOW ISLAND...GOTHENBURG...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...JOHNSON LAKE...
HOLDREGE...MINDEN...HASTINGS...SUTTON...HARVARD...CLAY CENTER...
EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT...CAMBRIDGE...
ARAPAHOE...OXFORD...BEAVER CITY...HOLLINGER...ALMA...ORLEANS...
FRANKLIN...CAMPBELL...HILDRETH...INAVALE...RED CLOUD...
BLUE HILL...ROSEMONT...BLADEN...BOSTWICK...SUPERIOR...NELSON...
HEBRON...DESHLER
311 AM CDT WED APR 6 2016

...WIND GUSTS OVER 50 MPH POSSIBLE EARLY THIS MORNING...

STRONG NORTHWEST WINDS WILL CONTINUE TO INCREASE EARLY THIS
MORNING IN THE WAKE OF A FRONTAL PASSAGE. WIND GUSTS OF 45 MPH
WILL BE COMMON...AND WINDS MAY GUST AS HIGH AS 55 MPH. WINDS
GUSTS OVER 50 MPH HAVE ALREADY OCCURRED AT BROKEN BOW AND THEDFORD
DURING THE PRE DAWN HOURS.

THE STRONG WINDS WILL CONTINUE MUCH OF THE DAY TODAY...AND MOST
AREAS WILL LIKELY EXPERIENCE AT LEAST A PERIOD OF WIND GUSTS INTO
THE 50 MPH RANGE THROUGH EARLY AFTERNOON. THE WIND WILL NOT
SUBSTANTIALLY DIMINISH UNTIL THE EARLY EVENING HOURS.

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:57 PM CDTFire Weather WatchGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more12 hr
Apr 5, 8:04 PM CDTBlowing Dust AdvisoryGIDRooks116 min

Nearby

Red Flag Warnings in Kansas, 2016Red Flag Warnings in Nebraska, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.